Alert archive / Louisiana / Wind Advisories in 2013

Wind Advisory 1, NWS Lake Charles, LA

January 29, 201310 parishes in Louisiana; 4 counties in Texas

NWS Lake Charles, LA issued this wind advisory at Jan 29, 2013, 4:05 AM CST for 10 parishes in Louisiana; 4 counties in Texas. It took effect at Jan 29, 2013, 12:00 PM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2013, 4:05 AM CST (10:05 UTC)
In effect from
Jan 29, 2013, 12:00 PM CST
Expired
Jan 29, 2013, 8:00 PM CST
In force
8 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2013-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2013-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WWUS74 KLCH 291005
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
405 AM CST TUE JAN 29 2013

...DENSE SEA FOG WILL CONTINUE TO AFFECT COASTAL AREAS THIS MORNING...
...WINDS TO INCREASE TODAY AHEAD OF A STRONG STORM SYSTEM...

.DENSE SEA FOG WILL CONTINUE OVER THE NEARSHORE WATERS AND
ADVANCE INLAND RESULTING IN REDUCED VISIBILITIES EARLY THIS
MORNING. THIS FOG WILL MAINLY AFFECT COASTAL SOUTHWEST AND SOUTH
CENTRAL LOUISIANA...AND COASTAL SOUTHEAST TEXAS. THE FOG IS
EXPECTED TO DIMINISH BY MIDMORNING...WITH SOUTHERLY WINDS
STRENGTHENING AS A STRONG COLD FRONT APPROACHES THE AREA.

LAZ052>054-073-074-TXZ215-291800-
/O.NEW.KLCH.WI.Y.0001.130129T1800Z-130130T0000Z/
/O.CON.KLCH.FG.Y.0007.000000T0000Z-130129T1500Z/
VERMILION-IBERIA-ST. MARY-WEST CAMERON-EAST CAMERON-JEFFERSON-
INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
HACKBERRY...HOLLY BEACH...CAMERON...GRAND CHENIER...BEAUMONT...
PORT ARTHUR
405 AM CST TUE JAN 29 2013

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

* TIMING...FOR DENSE FOG...UNTIL 9 AM CST. FOR STRONG WINDS...FROM
  NOON CST THROUGH 6 PM CST.

* WINDS...SOUTHERLY WINDS AROUND 20 MPH WITH GUSTS TO 30 MPH.

* VISIBILITY...AREAS LESS THAN 1/4 MILE WITH LOCALIZED SPOTS 
  DOWN TO NEAR ZERO. 

* IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS EARLY THIS
  MORNING DUE TO REDUCED VISIBILITIES...AND BY THIS AFTERNOON AS
  SOUTH WINDS BECOME STRONG. DRIVERS OF HIGH PROFILE VEHICLES
  SHOULD BE ESPECIALLY CAUTIOUS WITH STRONG SOUTHERLY WINDS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

LAZ041>045-055-TXZ216-291800-
/O.NEW.KLCH.WI.Y.0001.130129T1800Z-130130T0000Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
LOWER ST. MARTIN-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...
LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...STEPHENSVILLE...
ORANGE...VIDOR...BRIDGE CITY
405 AM CST TUE JAN 29 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

* TIMING...NOON CST THROUGH 6 PM CST.

* WINDS...SOUTHERLY WINDS AROUND 20 MPH WITH GUSTS TO 30 MPH.

* IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS THIS
  AFTERNOON DUE TO STRONG SOUTH WINDS. DRIVERS OF HIGH PROFILE
  VEHICLES SHOULD BE ESPECIALLY CAUTIOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
2 follow-up statements
502 
WWUS74 KLCH 291502
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
902 AM CST TUE JAN 29 2013

...MODERATE SOUTHERLY WINDS WILL PERSIST THROUGH THIS AFTERNOON...

.LARGE DIFFERENCES IN PRESSURE SEPARATE A DOME OF HIGH PRESSURE
LOCATED JUST OFFSHORE CAPE KENNEDY FROM A CANADIAN COLD FRONT
MOVING ACROSS CENTRAL TEXAS. GUSTY SOUTHERLY WINDS IS THE RESULT.

LAZ052>054-073-074-TXZ215-300000-
/O.CAN.KLCH.FG.Y.0007.000000T0000Z-130129T1500Z/
/O.CON.KLCH.WI.Y.0001.130129T1800Z-130130T0000Z/
VERMILION-IBERIA-ST. MARY-WEST CAMERON-EAST CAMERON-JEFFERSON-
INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
HACKBERRY...HOLLY BEACH...CAMERON...GRAND CHENIER...BEAUMONT...
PORT ARTHUR
902 AM CST TUE JAN 29 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
DENSE FOG ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

LAZ041>045-055-TXZ216-300000-
/O.CON.KLCH.WI.Y.0001.130129T1800Z-130130T0000Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
LOWER ST. MARTIN-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...
LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...STEPHENSVILLE...
ORANGE...VIDOR...BRIDGE CITY
902 AM CST TUE JAN 29 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING...

* TIMING...NOON CST THROUGH 6 PM CST.

* WINDS...SOUTHERLY WINDS AROUND 20 MPH WITH GUSTS TO 30 MPH.

* IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS THIS 
  AFTERNOON DUE TO STRONG SOUTH WINDS. DRIVERS OF HIGH PROFILE 
  VEHICLES SHOULD BE ESPECIALLY CAUTIOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
918 
WWUS74 KLCH 291921
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
121 PM CST TUE JAN 29 2013

...MODERATE SOUTHERLY WINDS WILL PERSIST THROUGH THIS AFTERNOON...

.LARGE DIFFERENCES IN PRESSURE SEPARATE A DOME OF HIGH PRESSURE
LOCATED JUST OFFSHORE CAPE KENNEDY FROM A CANADIAN COLD FRONT
MOVING ACROSS CENTRAL TEXAS. GUSTY SOUTHERLY WINDS IS THE RESULT.

LAZ027>033-TXZ180-201-259>262-300200-
/O.EXB.KLCH.WI.Y.0001.000000T0000Z-130130T0200Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-HARDIN-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...WOODVILLE...COLMESNEIL...LUMBERTON...
SILSBEE...JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
121 PM CST TUE JAN 29 2013

...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

LAZ041>045-052>055-073-074-TXZ215-216-300200-
/O.EXT.KLCH.WI.Y.0001.000000T0000Z-130130T0200Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...
LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...
KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...
BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...
CAMERON...GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE...
VIDOR...BRIDGE CITY
121 PM CST TUE JAN 29 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...

* TIMING...NOON CST THROUGH 6 PM CST.

* WINDS...SOUTHERLY WINDS AROUND 20 MPH WITH GUSTS TO 30 MPH.

* IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS THIS 
  AFTERNOON DUE TO STRONG SOUTH WINDS. DRIVERS OF HIGH PROFILE 
  VEHICLES SHOULD BE ESPECIALLY CAUTIOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Jan 28, 11:47 PM CST, 4 hours 18 minutes earlier.

Area forecast discussion, Jan 28, 11:47 PM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1147 PM CST MON JAN 28 2013

.DISCUSSION...
FOR 06Z TAF ISSUANCE.

&&

.AVIATION...
MAIN POINTS OF INTEREST THIS TAF PACKAGE ARE THE CONTINUED
LOWERING OF CEILINGS ACROSS THE AREA PLUS THE INTRODUCTION OF
HIGHER POPS LATE IN THE PERIOD. SFC OBS INDICATE STRATUS CONTINUES
TO DEVELOP/SPREAD NWD ACROSS THE REGION WITH THE SRN SITES NOW ALL
SHOWING CEILINGS BELOW 1000 FEET. THIS TREND WILL CONTINUE WITH
KAEX GRADUALLY DROPPING INTO THE IFR RANGE. WILL HAVE TO MONITOR
THE SRN-MOST SITES FOR THE POTENTIAL ONSET OF DENSE MARINE FOG
TOWARD SUNRISE. BY MID-MORNING STRONG SRLY WINDS ARE EXPECTED WITH
A TIGHTENING PRESSURE GRADIENT WHILE CEILINGS ONLY GRADUALLY RISE
AT THE SRN TERMINALS...ESPECIALLY KBPT/KLCH. POPS WILL THEN
INCREASE FROM WEST TO EAST STARTING LATE AFTERNOON WITH THE
APPROACH OF A STRONG COLD FRONT.

25

&&

.PREV DISCUSSION... /ISSUED 905 PM CST MON JAN 28 2013/

UPDATE...LIMITED DATA OVER THE NEAR COASTAL WATERS BUT NOW SEEING
A FEW SITES DOWN TO ZERO VSBY. SATELLITE IMAGERY SUGGESTING AREA
EXPANDING SO HAVE ISSUED A MARINE DENSE FOG ADVISORY. ADDITIONALLY
EXPECTING THE ADJACENT PARISHES/COUNTY SHOULD SEE SOME
DENSE FOG...PARTICULARLY ALONG THE IMMEDIATE COAST. HENCE AN ADVISORY
HAS BEEN ISSUED FOR THIS AREA. OTHERWISE WILL CONTINUE TO MONITOR.
HOPING THAT SUFFICIENT LIFT OVERHEAD WILL KEEP LOCATIONS FURTHER
NORTH UNDER SOME VERY LOW STRATUS RATHER THAN DENSE FOG.

MARCOTTE

PREV DISCUSSION... /ISSUED 607 PM CST MON JAN 28 2013/

DISCUSSION...
FOR 00Z TAF ISSUANCE.

AVIATION...
LOW CLOUDS SHOULD BEGIN DEVELOPING SHORTLY AS NOCTURNAL INVERSION
SETS UP AND TRAPS GOOD LOW-LEVEL MOISTURE. CEILINGS SHOULD
GRADUALLY LOWER THROUGH THE NIGHT...ULTIMATELY REACHING IFR OR
LOWER BY SUNRISE. CEILINGS DONT LOOK TO RISE MUCH TOMORROW ACROSS
THE SWRN SITES AS PRE-FRONTAL INVERSION SETS UP...ELSEWHERE MVFR
CIGS ARE EXPECTED BY AFTERNOON. SCATTERED SHOWERS WILL BEGIN TO
DEVELOP AHEAD OF THE FRONT...WHICH SHOULD STILL BE WEST OF THE
FORECAST AREA BY THE END OF THE PERIOD. ATTM AM ONLY GOING SO FAR
AS PROB30 THE LAST FEW HOURS AT KAEX/KLCH/KBPT...VCSH ELSEWHERE.

25

PREV DISCUSSION... /ISSUED 247 PM CST MON JAN 28 2013/

SYNOPSIS...
A WARM DOME OF HIGH PRESSURE...LOCATED JUST OFFSHORE CAPE KENNEDY
TILTS SOUTHWARD WITH HEIGHT...TO JUST OFFSHORE ANDROS ISLAND
BAHAMAS.

FURTHER UP...A PROGRESSIVE LOW INDEX WAVE PATTERN DESCRIBES THE
CONFIGURATION OF THE MIDLATITUDE WESTERLIES...A TRAVELING UPSTREAM
TROUGH MOVING INTO THE GREAT BASIN...AND A TRAVELING DOWNSTREAM
RIDGE MOVING INTO THE ATLANTIC OCEAN.

DISCUSSION...
CAMPECHE/CARIBBEAN AIR CONTINUES TO STREAM INTO THE WESTERN UPPER
GULF COAST STATES...BEING STEERED NORTHWARD BY THE OUTER WARM-SIDE
CIRCULATION OF THE CAPE-KENNEDY DOME OF HIGH PRESSURE.

THE WARM (CAMPECHE/CARIBBEAN) CONVEYOR BELT AIRSTREAM IS IN PLACE.

ADVECTION FOG IS POSSIBLE LATER TONIGHT. A PATCH OF DRY AIR...
ORIGINATING OVER THE SOUTH CENTRAL GULF OF MEXICO...WILL NOSE-IN ON
SOUTHERLY WINDS...OVERRUNNING THE ENTRENCHED CAMPECHE/CARIBBEAN AIR
TRAPPING IT AT THE SURFACE. FOG IS THE RESULT.

OTHERWISE...UNSEASONABLY WARM TEMPERATURES (AND DEWPOINTS) WILL
PREVAIL. THE OVERNIGHT MINIMUMS WILL BE RUNNING FROM 25 TO 30
DEGREES ABOVE NORMAL.

TUESDAY AND TUESDAY NIGHT...
HIGH PRESSURE WILL BREAKDOWN ACROSS THE WESTERN GULF OF MEXICO ON
TUESDAY...ALLOWING A CANADIAN FRONT TO TRAVEL THROUGH THE FORECAST
AREA DURING THE OVERNIGHT HOURS.

A WARM SECTOR WEDGE WILL SET UP...WITH THE APPROACH OF THE CANADIAN
FRONT. A SOUTHWESTERLY JETSTREAK (NAMELY ITS ENTRANCE REGION) WILL
BE FOUND OVERHEAD THE PRE-FRONTAL WARM SECTOR WEDGE.

ORGANIZED PRE-FRONTAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
ALIGN FRONTWISE. DAMAGING WINDS ARE THE PRIMARY THREAT. ISOLATED
TORNADOES ARE ALSO POSSIBLE...ESPECIALLY NEAR THE FRONT.

MARINE...
RICH CAMPECHE/CARIBBEAN AIR (WITH DEWPOINTS IN THE MID 60S) IS
SLIDING OVER THE RELATIVELY COOL NEARSHORE WATERS (SEA SURFACE
TEMPERATURES IN THE UPPER 50S). CONTACT COOLING MAY CHILL THE
OVERSLIDING CAMPECHE/CARIBBEAN AIR TO SATURATION.

SEA FOG IS POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  64  76  57  68  38 /  10  30  80  10  10
KBPT  65  76  53  69  34 /  10  30  80  10  10
KAEX  63  78  52  65  34 /  10  40  80  10  10
KLFT  64  77  61  68  39 /  10  30  80  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY UNTIL 9 AM CST TUESDAY FOR THE FOLLOWING
     ZONES: EAST CAMERON...IBERIA...ST. MARY...VERMILION...WEST
     CAMERON.

TX...DENSE FOG ADVISORY UNTIL 9 AM CST TUESDAY FOR THE FOLLOWING
     ZONES: JEFFERSON.

GM...SMALL CRAFT EXERCISE CAUTION UNTIL 6 AM CST TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO
     CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
     HIGH ISLAND TX FROM 20 TO 60 NM.

     DENSE FOG ADVISORY UNTIL 9 AM CST TUESDAY FOR THE FOLLOWING
     ZONES: CALCASIEU LAKE...COASTAL WATERS FROM CAMERON LA TO
     HIGH ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
     CITY TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     SABINE LAKE...VERMILION BAY.

&&
Hazardous weather outlook, Jan 28, 5:35 AM CST, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
535 AM CST MON JAN 28 2013

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
291145-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
535 AM CST MON JAN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
PATCHY FOG IS EXPECTED TO DEVELOP DURING THE EVENING...WITH
COVERAGE INCREASING AFTER MIDNIGHT. DENSE FOG IS NOT EXPECTED BUT
ISOLATED SPOTS COULD SEE VISIBILITIES LESS THAN ONE MILE AT TIMES.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TUESDAY AFTERNOON
AHEAD OF A COLD FRONT. SHOWER AND THUNDERSTORM ACTIVITY WILL
INCREASE AS THE FRONT CROSSES THE AREA TUESDAY NIGHT INTO WEDNESDAY
MORNING. SOME STORMS COULD BECOME STRONG TO SEVERE TUESDAY EVENING
AND NIGHT...WITH THE BEST POTENTIAL ALONG AND NORTH OF A LINE FROM
KOUNTZE TO MARKSVILLE. DAMAGING WINDS AND ISOLATED TORNADOES WILL
BE THE MAIN THREATS. IN ADDITION...STORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL.

RAIN WILL END BY MIDDAY WEDNESDAY AS COOLER AND DRIER AIR MOVES
INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-291145-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
535 AM CST MON JAN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
AREAS OF SEA FOG ARE EXPECTED TO DEVELOP OVER THE NEARSHORE WATERS
THIS EVENING AND PERSIST THROUGH THE NIGHT. VISIBILITIES MAY BE
REDUCED TO LESS THAN ONE MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AREAS OF SEA FOG WILL PERSIST INTO TUESDAY MORNING.

SOUTHERLY WINDS WILL STRENGTHEN TUESDAY AHEAD OF A COLD FRONT THAT
WILL CROSS THE WATERS TUESDAY NIGHT INTO WEDNESDAY MORNING. THE
STRONG WINDS WILL SHIFT TO A MORE NORTHWESTERLY DIRECTION ONCE THE
FRONT PASSES. SMALL CRAFT EXERCISE CAUTION CONDITIONS ARE EXPECTED
WITH ADVISORY CONDITIONS POSSIBLE. IN ADDITION...THE FRONT WILL
BRING AN INCREASE IN SHOWERS AND THUNDERSTORMS WITH A FEW STRONG
STORMS POSSIBLE TUESDAY NIGHT.

RAIN WILL END FROM WEST TO EAST WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 8:04 PM CSTMarine Dense Fog AdvisoryLCH15 hr
Jan 28, 8:56 PM CSTDense Fog AdvisoryLCHCameron12 hr
Jan 29, 3:36 AM CSTSmall Craft AdvisoryLCH29 hr

Nearby

Wind Advisories in Louisiana, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.